Header

UZH-Logo

Maintenance Infos

Destackification with restricted root operations


Kresch, Andrew (2018). Destackification with restricted root operations. European Journal of Mathematics, 4(4):1421-1432.

Abstract

e exhibit a modified version of Bergh’s functorial destackification algorithm which employs mth root operations only for positive integers $m$ not divisible by a given prime $p$ when applied to stacks whose geometric stabilizer group schemes do not contain pth roots of unity. When $p$ is the characteristic of a given base field, this has the consequence that it is possible to destackify a tame Deligne–Mumford stack over the base field staying entirely within the realm of tame Deligne–Mumford stacks, rather than requiring more general tame Artin stacks. The modifications are based on two observations. First, destackification is possible for stacks with 3-torsion diagonalizable stabilizers, as for 2-torsion stabilizers, with just ordinary blow-ups, and not the more general stacky blow-ups that enlarge stabilizer groups. Second, modulo a given prime greater than or equal to 5, every nonzero residue class can be expressed as a product of smaller primes different from p.

Abstract

e exhibit a modified version of Bergh’s functorial destackification algorithm which employs mth root operations only for positive integers $m$ not divisible by a given prime $p$ when applied to stacks whose geometric stabilizer group schemes do not contain pth roots of unity. When $p$ is the characteristic of a given base field, this has the consequence that it is possible to destackify a tame Deligne–Mumford stack over the base field staying entirely within the realm of tame Deligne–Mumford stacks, rather than requiring more general tame Artin stacks. The modifications are based on two observations. First, destackification is possible for stacks with 3-torsion diagonalizable stabilizers, as for 2-torsion stabilizers, with just ordinary blow-ups, and not the more general stacky blow-ups that enlarge stabilizer groups. Second, modulo a given prime greater than or equal to 5, every nonzero residue class can be expressed as a product of smaller primes different from p.

Statistics

Citations

Altmetrics

Downloads

19 downloads since deposited on 01 Nov 2018
19 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, not_refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:General Mathematics
Language:English
Date:1 December 2018
Deposited On:01 Nov 2018 11:49
Last Modified:07 Apr 2020 07:12
Publisher:Springer
ISSN:2199-675X
Additional Information:This is a post-peer-review, pre-copyedit version of an article published in European Journal of Mathematics. The final authenticated version is available online at: https://doi.org/10.1007/s40879-018-0281-6
OA Status:Green
Publisher DOI:https://doi.org/10.1007/s40879-018-0281-6

Download

Green Open Access

Download PDF  'Destackification with restricted root operations'.
Preview
Content: Accepted Version
Language: English
Filetype: PDF
Size: 291kB
View at publisher